MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT

COOK VASCULAR INC VITAL-PORT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 04/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: vital-port attached silicone catheter with int titanium power injectable port.Common device name: lit catheter, angioplasty, peripheral, transluminal.(b)(4).510(k) #: k150733.Investigation / evaluation.No images nor device were returned; however, during the course of investigation, a review of the complaint history, device history record and documentation was conducted.A review of manufacturing records and all process parameters were found to be within specifications, no deviations were filed for the sterilization run, no anomalies were found in temperature, concentration, and no damage was observed on product returned from sterilization.There are no signs of a sterility failure.As no product was returned and based on the limited information provided, we are unable to determine with certainty the root cause of this complaint.Per the quality engineering risk assessment (qera) no further action is required.The appropriate personnel have been notified and we will continue to monitor this device.
 
Event or Problem Description
Information was provided that the vital-port was inserted on (b)(6) 2016 and removed on the (b)(6) 2016 from the (b)(6) female patient with pre-existing condition of cancer, due to what appeared to be signs of infection or a reaction.The physician stated that the patient was not immunosuppressed nor had allergies.However, the patient had redness at the port pocket, the tunneled tract and also at the insertion site.The wound port pocket site also displayed signs of weeping; therefore, the patient could not receive her chemo treatment.The port was removed and sent to the facility's pathology department.For culture.No unexpected part of the device remained inside the patient; however, the patient will require an additional procedure due to this occurrence; patient was given cephazolon antibiotics and port is being removed with the next 24 hours.The initial reporter did not specify any adverse effects to the patient as a result of this event, however the description of event states: patient had redness at and above the port pocket and was warm to touch but not below, there was also redness at the insertion site.

Brand Name
VITAL-PORT
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5676835
Report Number1820334-2016-00331
Device Sequence Number337254
Product Code LJT
UDI-Device Identifier00827002264342
UDI-Public(01)00827002264342(17)190131(10)N134914
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S7010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/28/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2016
Initial Report FDA Received Date05/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR